Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 383, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 27, 2008, 5:58 PM MDT for Deuel County, Garden County, Nebraska. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2008, 5:58 PM MDT (23:58 UTC)
- Expired
- Jul 27, 2008, 7:00 PM MDT
- In force
- 62 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Deuel County, NE, Garden County, NE
The radar
The North Platte radar (KLNX), 160 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 12.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1874 J/kg
- Mixed-layer CIN
- -363 J/kg
- Mixed-layer LCL
- 1297 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:07 PM MDT, 3 hours 51 minutes earlier.
Area forecast discussion, Jul 27, 2:07 PM MDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE NORTH PLATTE NE 307 PM CDT SUN JUL 27 2008 ...FORECAST CHALLENGE IS PRECIPITATION CHANCES IN THE NEAR TERM IN ASSOCIATION WITH DOLLY...AND TEMPERATURES/PRECIPITATION CHANCES IN THE EXTENDED... .SYNOPSIS... H5 ANALYSIS FROM THIS MORNING NEARLY IDENTICAL TO 24 HRS AGO...WITH HIGH PRESSURE EXTENDING FROM CALIFORNIA TO FLORIDA. SEVERAL EMBEDDED SHORTWAVES NOTED WITHIN THE NWRLY FLOW EXTENDING FROM ERN MT INTO THE OZARKS. .DISCUSSION... NEAR TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...MAIN FORECASTING CHALLENGES IN THE NEAR TERM LIE WITH PRECIPITATION CHANCES WITHIN THE ACTIVE NWRLY FLOW...AND IMPACTS OF THE REMNANTS OF DOLLY ON TEMPERATURES FOR MONDAY. INITIAL THOUGHTS WERE TO LEAVE THE SRN ZONES DRY THIS EVENING...HOWEVER WEAKENING CAP EVIDENT BASED ON RADAR TRENDS AND VIS SATELLITE IMAGERY OVER THE PAST HR. CANNOT RULE OUT A DIURNALLY DRIVEN ISOLATED TSRA IN THE SOUTH THIS EVENING...SO HAD TO INCLUDE THIS IN THE FCST. BETTER CHANCES FOR TSRAS...SEVERE TSRAS AND PRECIPITATION CONTINUE IN THE NERN ZONES TONIGHT AS SFC DEW POINTS REMAIN IN THE LOW 70S...AND THIS LOCATION IS IN THE PROXIMITY OF A NWD LIFTING WARM FRONT. WILL KEEP MENTION OF PRECIPITATION IN THE NERN ZONES AFTER MIDNIGHT...AS THE NAM INDICATING THE PRESENCE OF A LOW LEVEL JET FOCUSED OVER ERN NEBRASKA. SHIFTING TO MONDAY AND THE POTENTIAL IMPACTS OF DOLLY. MODELS REMAIN CONSISTENT WITH THEMSELVES FOR THE TRACK OF THIS FEATURE INTO MONDAY AFTERNOON...HOWEVER THE MODELS DIVERGE ON THE TRACK BETWEEN SOLUTIONS. THE GFS PREFERS A TRACK OVER KANSAS...WHILE THE NAM LIFTS THIS FEATURE ACROSS SRN AND SERN NEBRASKA. REGARDLESS...OF MODEL CHOICE...THE REMNANTS OF DOLLY SHOULD LIFT TO THE SOUTH AND EAST OF THE CWA TOMORROW AND TOMORROW EVENING. WITH THIS FEATURE PASSING TO THE SOUTH...MID TO HIGH CLOUDINESS ON THE NRN PERIPHERY OF THE CLOSED SYSTEM...WILL KEEP TEMPS DOWN SOME IN THE SOUTH MONDAY. WITH THIS IN MIND...I UNDERCUT GUIDANCE TEMPS 3 TO 5 DEGREES IN THE SOUTH TOMORROW...SO LOWER 90S INSTEAD OF UPR 90S. TUESDAY AND WEDNESDAY...DOLLY IS EXPECTED TO EXIT TO THE EAST ON MONDAY NIGHT. IN ITS WAKE...AN UPPER LEVEL DISTURBANCE WILL ENTER THE WESTERN DAKOTAS MONDAY AFTERNOON. SFC DEW POINTS NOT AS ROBUST AS THEY HAVE BEEN OVER THE PAST COUPLE OF DAYS...BUT NONE THE LESS...HIGH ENOUGH TO SUPPORT CAPES AOA 2000J/KG NORTH OF HIGHWAY 2. WILL FOCUS HIGHEST POPS IN THESE AREAS AS LOCATIONS FURTHER SOUTH WILL REMAIN FAIRLY CAPPED. MORE OF THE SAME ON WEDNESDAY AS ANOTHER STRONG DISTURBANCES LIFTS ACROSS THE DAKOTAS. ONCE AGAIN...THE HIGHEST CAPES AND STRONGEST INSTABILITY LOCATED ACROSS THE NRN CWA...SO HIGHEST POPS PLACED THERE. A DRYING TREND IS EXPECTED BEYOND MIDWEEK AS RIDGING BEGINS TO TRANSITION EAST INTO THE CENTRAL PLAINS FROM THE SRN ROCKIES. LONG TERM (THURSDAY THROUGH SATURDAY)...UPR LVL HIGH OVER THE FOUR CORNERS...WILL TRANSITION EAST THURSDAY...BECOMING ANCHORED ACROSS THE CENTRAL CONUS BY THE END OF THE WEEK. CONFIDENCE HAS INCREASED IN THIS FORECAST THIS MORNING AS BOTH LONG RANGE MODEL SOLUTIONS ARE CONVERGING ON THIS FCST SCENARIO. DRY CONDS...PARTICULARLY ACROSS THE SRN HALF OF THE CWA...ARE EXPECTED WITH HOT TEMPS EXPECTED DURING THE PERIOD. TSTM ACTIVITY OVER THE DAKOTAS MAY CLIP THE FAR NRN AND NERN CWA DURING THE PERIOD...BUT HAVE OPTED TO LEAVE DRY ATTM AS GUIDANCE POPS REMAIN WELL BELOW CLIMO. NEXT POSSIBLE WEATHER MAKER ARRIVES LATE SUNDAY/MONDAY OF NEXT WEEK AS A TROF OF LOW PRESSURE ALOFT TRAVERSES THE NRN TIER OF STATES. SOME TIMING DIFFERENCES NOTED WITH THE APPROACHING FRONT SUNDAY/MONDAY DEPENDING ON GFS OR EURO SOLN...SO WILL OPT FOR A DRY FCST ATTM. && AVIATION... VFR CONDITIONS EXPECTED THE NEXT 24 HOURS...HOWEVER THERE IS SMALL POSSIBILITY FOR A STRAY THUNDERSTORM TO IMPACT THE TERMINAL SITES. LOW CHANCES DO NOT WARRANT MENTION AT THIS TIME IN TAF. BEST CHANCES FOR MVFR/IFR THUNDERSTORMS WILL REMAIN TO THE NORTH AND EAST OF THE AREA...ALONG STATIONARY BOUNDARY. ALSO PRECIP FROM REMNANTS OF DOLLY EXPECTED TO REMAIN JUST SOUTH OF KLBF. DO EXPECT TO SEE AN INCREASE IN MID/HIGH CLOUDS TONIGHT...THIS WILL KEEP TEMPERATURES A LITTLE WARMER THAN LAST NIGHT AND PREVENT ANY WIDESPREAD FOG OR LOW STRATUS. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE .AVIATION...MASEK .SHORT AND LONG TERM...BUTTLER
Hazardous weather outlook, Jul 27, 2:29 PM MDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 329 PM CDT SUN JUL 27 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-282030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 329 PM CDT SUN JUL 27 2008 /229 PM MDT SUN JUL 27 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TO DEVELOP OVER NORTH CENTRAL NEBRASKA TONIGHT...NORTH AND EAST OF A LINE FROM AINSWORTH TO BURWELL. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS NEARLY EVERY AFTERNOON AND EVENING MONDAY THROUGH THURSDAY. ABUNDANT LOW LEVEL MOISTURE AND UPPER LEVEL DISTURBANCES MOVING ACROSS WESTERN AND NORTH CENTRAL NEBRASKA WILL FUEL THE CONVECTION. ON MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTHERN NEBRASKA NORTH OF HIGHWAY 2. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING THUNDERSTORM WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 11:26 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 34 min |
| Jul 27, 4:58 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Grant, Keith | 62 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.